Drought, Adams
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Adams forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
Drought conditions improved for some counties of southern Illinois but remained serious for much of west central Illinois. Most of the counties immediately east and south of the St.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Drought conditions improved for some counties of southern Illinois but remained serious for much of west central Illinois. Most of the counties immediately east and south of the St. Louis area were raised to D0 status (abnormally dry). However, west central Illinois remained in D3 status (extreme drought).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 31, 2:00 PM CST, 10 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CDT SUN JUL 31 2005 .DISCUSSION... MAIN FEATURES DEALING WITH AND DISCUSSED YDA REMAIN THE SAME TDA. RDG OF HI PRES ALF CONTS TO DOMINATE THE REGION AND THIS WILL PRETTY MUCH REMAIN THE CASE UNTIL THE LATER HALF OF THE WEEK WHEN A STG TROF MOVING THRU THE HIER LATITUDES ACRS CNTRL CANADA AMPLIFIES AND THE SRN EXTENSION MOVS THRU THE UPR MS VLY AND GRTLKS REGION. CDFNT ASSOCD WITH THE TROF PASSAGE IS A BIT FASTER IN THE LATEST MDL RUNS AND THEREFORE HAVE SPED UP THE TIMING OF THIS FROPA ACRS THE NRN HALF OF THE CWFA TO THE THURS NGT PD AND PTS SOUTH ON FRI. A CHANCE OF MORE ORGANIZED PCPN WILL COME WITH THE FRONT ALTHO WITH DYNAMICS FAR RMVD...NOTHING TO GET TO CRAZY ABT ATTM. WUD BE GREAT TO SEE A GOOD WDSPRD .50-1.00 INCHES OF PCPN...FINGERS CROSSED. UNTIL THEN ANY HOPE OF PCPN WILL COME WITH DECAYING NOCTURNAL MCSS ASSOCD WITH THE LLJ AND TRANSIENT DISTRUBANCES ROTG THRU THE NCNTRL PLAINS INTO THE MIDWEST. THIS IS THE CASE ATTM WITH RESIDUAL WDLY SCT -SHRA OVR NE MO/WC IL. THERE IS AN APPARENT MCV OVR WRN IL...BUT IT IS MOVG INTO THE RDG AND DONT THINK IT WILL HAVE ANY IMPACT. HAVE CARRIED SOME LOW POPS TO ACCT FOR THE CURRENT -SHRA ACTIVITY TNGT...HOWEVER IT IS MOVG FURTHER INTO THE LOW LVL RDG AND SHUD CONT TO DSIPT AS IT TRACKS SEWD. MORE LIKELY WHAT WE WILL SEE TNGT AND OVER THE NEXT FEW DAYS IS PERIODIC DEBRIS CLDS FROM CONVECTIVE SYSTEMS. YDA WE DISCUSSED THE SERN U.S. UPR TROF AND SOME RETROGRESSION OF THIS AND AN INCREASE IN MSTR TWDS MIDWEEK. AS SUSPECTED THE MDLS ARE UNSURE OF THIS NOW. NONETHELESS WE STAY THE COURSE WITH AN INCREASE IN CLDS AND SLGT CHC POPS BY THURS. TMPS SHUD MODERATE A BIT EACH DAY AS THE PERSISTENT LOW LVL RDG CONTS TO SLOWLY WKN AND LOW LVL FLOW BCMS INCREASING SLY. .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && GLASS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1139 PM CDT SUN JUL 31 2005 ILZ095>097-MOZ018-019-026-027-034-035-020445- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY- 1139 PM CDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052- 059>065-072>075-084-085-099-020445- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE- CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL- MONITEAU-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE- RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 1139 PM CDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BRITT
The national radar mosaic for the moment the first event began.
17 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468878, 5468879, 5468880, 5468881, 5468882, 5468883, 5468884, 5468885, 5468886, 5468887, 5468888, 5468889, 5468890, 5468891, 5468892, 5468893, 5468894.